Alert archive / Kansas / Tornado Warnings in 2010

Tornado Warning 32, NWS Goodland, KS

May 23, 2010Sherman County, Kansas

NWS Goodland, KS issued this tornado warning at May 23, 2010, 7:46 PM MDT for Sherman County, Kansas. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2010, 7:46 PM MDT (01:46 UTC)
Expired
May 23, 2010, 8:30 PM MDT
In force
44 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon

County Sherman County, KS

The radar

The Goodland radar (KGLD), 14 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:52 PM MDTHAIL 1.257 N Ruleton, KS
May 23, 7:52 PM MDTTORNADO4 Sse Ruleton, KSMULTIPLE REPORTS OF BRIEF TORNADO
May 23, 7:55 PM MDTHAIL 18 Nw Goodland, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 3:53 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3111 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WFUS53 KGLD 240146
TORGLD
KSC181-240230-
/O.NEW.KGLD.TO.W.0032.100524T0146Z-100524T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
746 PM MDT SUN MAY 23 2010

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN SHERMAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 830 PM MDT

* AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 5 MILES SOUTHEAST OF RULETON...AND MOVING NORTH
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RULETON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 5 AND 17.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 171 AND 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3955 10195 3957 10162 3920 10178 3923 10197
TIME...MOT...LOC 0146Z 195DEG 23KT 3928 10184

$$

MCGUIRE
5 follow-up statements
816 
WWUS53 KGLD 240149
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
749 PM MDT SUN MAY 23 2010

KSC181-240230-
/O.CON.KGLD.TO.W.0032.000000T0000Z-100524T0230Z/
SHERMAN KS-
749 PM MDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN SHERMAN COUNTY
UNTIL 830 PM MDT...

AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS 
STORM WAS LOCATED 5 MILES SOUTH OF RULETON...OR 5 MILES SOUTHWEST OF 
GOODLAND AND WAS MOVING NORTH AT 25 MPH.

A ROTATING WALL CLOUD WAS REPORTED SOUTHWEST OF GOODLAND. PEOPLE IN 
OR NEAR GOODLAND SHOULD SEEK BELOW GROUND SHELTER NOW! 

LOCATIONS IMPACTED INCLUDE...
  RULETON.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 5 AND 17.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 171 AND 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3955 10195 3957 10162 3920 10178 3923 10197
TIME...MOT...LOC 0148Z 195DEG 23KT 3929 10184

$$

MCGUIRE
929 
WWUS53 KGLD 240155
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
755 PM MDT SUN MAY 23 2010

KSC181-240230-
/O.CON.KGLD.TO.W.0032.000000T0000Z-100524T0230Z/
SHERMAN KS-
755 PM MDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SHERMAN COUNTY
UNTIL 830 PM MDT...

AT 753 PM MDT...A TORNAOD WAS OCCURRING 1 MILE SOUTHEAST OF  
RULETON...AND WAS MOVING NORTH NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL SHERMAN COUNTY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 7 AND 17.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 171 AND 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3926 10175 3928 10193 3955 10195 3957 10162
TIME...MOT...LOC 0154Z 195DEG 23KT 3933 10183

$$

MCGUIRE
925 
WWUS53 KGLD 240158
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT SUN MAY 23 2010

KSC181-240230-
/O.CON.KGLD.TO.W.0032.000000T0000Z-100524T0230Z/
SHERMAN KS-
758 PM MDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SHERMAN COUNTY
UNTIL 830 PM MDT...

AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS DANGEROUS STORM WAS LOCATED 5 MILES
SOUTHEAST OF RULETON...AND WAS MOVING NORTH AT 25 MPH.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. 

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL SHERMAN COUNTY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 9 AND 17.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 171 AND 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3926 10175 3928 10187 3955 10195 3957 10162
TIME...MOT...LOC 0157Z 195DEG 23KT 3932 10179

$$

MCGUIRE
089 
WWUS53 KGLD 240202
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
802 PM MDT SUN MAY 23 2010

KSC181-240230-
/O.CON.KGLD.TO.W.0032.000000T0000Z-100524T0230Z/
SHERMAN KS-
802 PM MDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SHERMAN COUNTY
UNTIL 830 PM MDT...

AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS DANGEROUS STORM WAS LOCATED SOUTHWEST OF 
GOODLAND...AND WAS MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  LOCATIONS IMMEDIATELY WEST OF GOODLAND. NATIONAL WEATHER SERVICE   
  METEOROLOGISTS SPOTTED A TORNADO SOUTHWEST OF TOWN AT 755 PM MDT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 10 AND 17.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 171 AND 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3926 10175 3928 10187 3955 10195 3957 10162
TIME...MOT...LOC 0201Z 195DEG 23KT 3934 10178

$$

MCGUIRE
260 
WWUS53 KGLD 240226
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
826 PM MDT SUN MAY 23 2010

KSC181-240236-
/O.EXP.KGLD.TO.W.0032.000000T0000Z-100524T0230Z/
SHERMAN KS-
826 PM MDT SUN MAY 23 2010


...THE TORNADO WARNING FOR CENTRAL SHERMAN COUNTY WILL EXPIRE AT 830
PM MDT/930 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. THE TORNADO PRODUCING STORM HAS MOVED INTO CHEYENNE COUNTY 
KANSAS. A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWEST SHERMAN 
COUNTY COUNTY.

LAT...LON 3926 10175 3928 10187 3955 10195 3957 10162
TIME...MOT...LOC 0226Z 195DEG 23KT 3949 10173

$$

MCGUIRE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 23, 5:14 PM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 23, 5:14 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT SUN MAY 23 2010

.DISCUSSION...
322 PM MDT SUN MAY 23 2010

EARLY AFTERNOON ANALYSIS OF WATER VAPOR IMAGERY/UPPER AIR DATA
INDICATES THE MID/UPPER TROUGH OVER THE WESTERN CONUS CONTINUES TO
AMPLIFY EQUATOR-WARD. SHORTWAVE TROUGH IS NOTED OVER COLORADO AND
NEW MEXICO AND IS TRANSLATING NORTH-NORTHEAST TOWARD THE CENTRAL
HIGH PLAINS. AT THE SURFACE...COLD FRONT WHICH PUSHED THROUGH THE
FORECAST AREA THIS MORNING HAS STALLED AND IS SLOWING BEGINNING TO
MIX NORTHWARD AS A WARM FRONT. CU FIELD OVER SOUTHWEST KANSAS IS
BEGINNING TO INCREASE WITH A FEW WEAK ATTEMPTS AT CONVECTION FROM
NEAR KDDC SOUTHWEST TOWARD KPYX.

FORECAST CONCERNS WILL REVOLVE AROUND POTENTIAL FOR SEVERE DEEP
MOIST CONVECTION THIS EVENING FOLLOWED BY WINDS TOMORROW AND ADDITIONAL
CHANCES FOR CONVECTION THROUGH WEDNESDAY NIGHT.

STAGE IS SET FOR POTENTIAL SEVERE WEATHER EVENT THIS EVENING IF
STRONG CAPPING CAN BE OVERCOME. MU CAPE IS RAPIDLY INCREASING
SOUTH OF THE SURFACE BOUNDARY WITH VALUES AS HIGH AS 4500 J/KG
OVER SOUTHWEST KANSAS. GUIDANCE IN RELATIVELY GOOD AGREEMENT
DEPICTING THE DEVELOPMENT OF A WARM FRONT WHICH WILL THEN MIX
NORTHWARD ACROSS THE FORECAST AREA. AT THE SAME TIME...A DRYLINE
HAS BECOME ESTABLISHED OVER EASTERN COLORADO EXTENDING SOUTHWARD
FROM AN ATTENDANT SURFACE LOW. STRONG FORCING FOR
ASCENT/DIFFLUENCE ALOFT WILL CONTINUE TO OVERSPREAD THE REGION
YIELDING A VERY UNSTABLE ENVIRONMENT. STRONG LOW LEVEL JET ~55-60
KTS IS PROGGED TO DEVELOP AFTER 00Z THIS EVENING WHICH WILL ONLY
AID IN LENGTHENING THE HODOGRAPH STRUCTURE. ANY STORM WHICH DOES
FORM SHOULD QUICKLY OBTAIN SUPERCELLULAR STRUCTURE LEADING TO
POTENTIAL FOR LARGE HAIL AND STRONG WINDS. GIVEN STRONG 0-1 KM
SHEAR OF ROUGHLY 30 KTS AND STRONG LOW LEVEL HELICITY...AN
ISOLATED TORNADO ALSO APPEARS POSSIBLE. CONVECTION SHOULD
TRANSLATE NORTH OF THE FORECAST AREA AROUND 06Z OR SHORTLY AFTER.

ADDITIONAL SEVERE WEATHER APPEARS POSSIBLE OVER PORTIONS OF THE
FORECAST AREA ON MONDAY AFTERNOON. GREATEST THREAT APPEARS TO BE
EAST OF THE COLORADO STATE LINE AND NORTH OF INTERSTATE 70.
SURFACE BASED CONVECTION WILL AGAIN BE POSSIBLE WITH PRIMARY
THREAT LIKELY TO BE LARGE HAIL AND STRONG WINDS. WEAK SURFACE
FROPA WILL OCCUR LATE MONDAY NIGHT WITH THE AREA REMAINING UNDER
EASTERLY/NORTHEASTERLY FLOW FOR THE DAY TUESDAY. SOUTHEASTERN
PORTIONS OF THE FORECAST AREA WILL SEE THE POTENTIAL FOR
CONVECTION TUESDAY AFTERNOON BUT THE THREAT FOR WIDESPREAD SEVERE
WEATHER APPEARS LOW. ANOTHER SHORTWAVE TROUGH WILL TRANSLATE
ACROSS THE FORECAST AREA ON WEDNESDAY BRINGING YET ANOTHER
OPPORTUNITY FOR DEEP MOIST CONVECTION.

BROAD MID/UPPER RIDGE IS PROGGED TO BUILD OVER MUCH OF THE CENTRAL
CONUS ON THURSDAY WITH THE CLOSED MID/UPPER TROUGH JUST OFF THE
NORTHERN CALIFORNIA COAST. SHOULD RESULT IN A PERIOD OF DRY
WEATHER AND ABOVE NORMAL TEMPS THROUGH SATURDAY. BY SATURDAY
NIGHT...THE MID/UPPER CLOSED LOW WILL BEGIN TO TRANSLATE EASTWARD
TOWARD THE NORTHERN PLAINS. A SHORTWAVE TROUGH WILL EJECT FROM THE
BASE OF THE TROUGH OVER THE CENTRAL PLAINS SATURDAY NIGHT BRINGING
ANOTHER OPPORTUNITY FOR CONVECTION. SHOULD BE POST FRONTAL ON
SUNDAY WITH TEMPS RETURNING TO NEAR CLIMO.

FOLTZ
&&

.AVIATION...
514 PM MDT SUN MAY 23 2010

FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS THIS EVENING WILL BE THE
MAIN AVIATION PROBLEM AT BOTH KGLD AND KMCK. RADAR TRENDS AT 23Z
SHOWED CONVECTION TO THE SOUTH OF THE AREA MOVING NORTH AT NEAR
50KTS...SO EXPECT IMPACTS EARLY IN THE TAF PERIOD. LARGE HAIL AND
GUSTY WINDS CAN BE EXPECTED NEAR ANY PRECIPITATION CORE. ACTIVITY
SHOULD END TOWARDS 06Z...WITH GUSTY SOUTH WINDS CONTINUING THROUGH
THE NIGHT WITH THE LOW LEVEL JET.

024
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ TO 7 PM MDT /8 PM CDT/
     MONDAY FOR KSZ001>004-013>016-027>029-041-042.

NE...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ TO 7 PM MDT /8 PM CDT/
     MONDAY FOR NEZ079>081.

CO...WIND ADVISORY FROM 9 AM TO 7 PM MDT MONDAY FOR COZ090>092.

&&
Hazardous weather outlook, May 23, 10:45 AM MDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT SUN MAY 23 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1045 AM MDT SUN MAY 23 2010 /1145 AM CDT SUN MAY 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE FORECAST TO DEVELOP AFTER 4 PM MDT (5 PM
CDT) ALONG AND SOUTHEAST OF A LINE FROM TRIBUNE KANSAS TO NORTON
KANSAS AS A WARM FRONT DEVELOPS IN THE AREA.  LARGE HAIL AND STRONG
GUSTY WINDS WILL BE THE PRIMARY THREATS WITH ANY STORMS THAT
DEVELOP. ONLY ISOLATED COVERAGE IS EXPECTED LATE THIS AFTERNOON DUE
TO A STRONG CAPPING INVERSION NOW IN PLACE WHICH WILL ACT TO
SUPPRESS STORM DEVELOPMENT BEFORE THIS EVENING.

MORE WIDESPREAD THUNDERSTORM COVERAGE IS EXPECTED AFTER ABOUT 7 PM
MDT (8 PM CDT) ALONG AND NORTH OF HIGHWAY 36 AS THE WARM FRONT
CONTINUES TO LIFT NORTH DURING THE EVENING AND THE CAPPING INVERSION
WEAKENS. IN ADDITION TO THE THREAT OF LARGE HAIL AND STRONG GUSTY
WINDS...THE ADDITIONAL POTENTIAL FOR A COUPLE TORNADOES WILL EXIST
THIS EVENING NORTH OF HIGHWAY 36. STORM MOVEMENT WILL BE
NORTH-NORTHEAST AROUND 30 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE WITH LARGE HAIL
AND DAMAGING WINDS...ARE EXPECTED EACH AFTERNOON AND EVENING
ACROSS THE CENTRAL HIGH PLAINS FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY
TUNED FOR LATER FORECASTS...WATCHES AND WARNINGS.

DLF

In the hours before

Local storm report, May 23, 7:18 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
718 PM MDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             MCCOOK                  40.20N 100.62W
05/23/2010  M1.00 INCH       RED WILLOW         NE   TRAINED SPOTTER

&&

FOLTZ
Local storm report, May 23, 7:19 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM MDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     2 E MCCOOK              40.20N 100.58W
05/23/2010  M61 MPH          RED WILLOW         NE   ASOS

&&

FOLTZ
Local storm report, May 23, 7:20 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
720 PM MDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             3 S GOODLAND            39.31N 101.71W
05/23/2010  E0.88 INCH       SHERMAN            KS   TRAINED SPOTTER

&&

MLAMMERS
Local storm report, May 23, 7:27 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
727 PM MDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             EDSON                   39.33N 101.54W
05/23/2010  M1.25 INCH       SHERMAN            KS   NWS EMPLOYEE

&&

JMARTIN
Local storm report, May 23, 7:29 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
729 PM MDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TORNADO          6 SE BREWSTER           39.30N 101.30W
05/23/2010                   THOMAS             KS   STORM CHASER

            STORM CHASER REPORTS CONE TORNADO. CORRECTED FOR
            LOCATION.

&&

FOLTZ
Local storm report, May 23, 7:32 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             ENE GOODLAND            39.35N 101.71W
05/23/2010  E1.25 INCH       SHERMAN            KS   TRAINED SPOTTER

&&

MLAMMERS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:13 PM MDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas62 min
May 23, 6:16 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace59 min
May 23, 6:26 PM MDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas64 min
May 23, 6:33 PM MDTTornado WarningGLDLogan, Wallace, Wichita26 min
May 23, 6:47 PM MDTSevere Thunderstorm WarningGLDDecatur44 min
May 23, 6:49 PM MDTSevere Thunderstorm WarningGLDWallace27 min
May 23, 6:55 PM MDTSevere Thunderstorm WarningGLDCheyenne, Sherman65 min
May 23, 6:57 PM MDTSevere Thunderstorm WarningGLDDecatur, Rawlins34 min
May 23, 6:59 PM MDTSevere Thunderstorm WarningGLDLogan15 min
May 23, 7:07 PM MDTTornado WarningGLDSherman, Thomas20 min
May 23, 7:26 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas11 min
May 23, 7:34 PM MDTSevere Thunderstorm WarningGLDCheyenne56 min
May 23, 7:41 PM MDTFlash Flood WarningGLDSherman3 hr
May 23, 8:04 PM MDTTornado WarningGLDCheyenne, Sherman23 min
May 23, 8:17 PM MDTTornado WarningGLDCheyenne, Sherman58 min
May 23, 8:20 PM MDTTornado WarningGLDCheyenne55 min
May 23, 8:32 PM MDTFlash Flood WarningGLDCheyenne6 hr
May 23, 8:45 PM MDTSevere Thunderstorm WarningGLDGreeley, Wallace14 min
May 23, 8:51 PM MDTSevere Thunderstorm WarningGLDRawlins54 min
May 23, 8:51 PM MDTTornado WarningGLDWallace24 min
May 23, 9:07 PM MDTTornado WarningGLDCheyenne, Rawlins38 min
May 23, 9:09 PM MDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace51 min
May 23, 9:17 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace12 min
May 23, 9:50 PM MDTSevere Thunderstorm WarningGLDLogan, Wichita32 min
May 23, 9:51 PM MDTSevere Thunderstorm WarningGLDCheyenne, Decatur, Rawlins, Sheridan, Sherman, Thomas39 min
May 23, 10:05 PM MDTSevere Thunderstorm WarningGLDGove, Logan, Thomas, Wallace, Wichita33 min
May 23, 10:29 PM MDTSevere Thunderstorm WarningGLDDecatur, Rawlins4 min
May 23, 10:36 PM MDTSevere Thunderstorm WarningGLDDecatur, Rawlins39 min
May 23, 10:43 PM MDTSevere Thunderstorm WarningGLDDecatur, Rawlins27 min
May 23, 11:00 PM MDTSevere Thunderstorm WarningGLDGreeley, Logan, Wichita34 min
May 24, 10:28 AM MDTHigh Wind WarningGLDCheyenne, Sherman7 hr
May 24, 11:29 AM MDTSevere Thunderstorm WarningGLDGreeley, Wallace46 min
May 24, 11:48 AM MDTSevere Thunderstorm WarningGLDGreeley27 min
May 24, 12:02 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace43 min
May 24, 12:22 PM MDTSevere Thunderstorm WarningGLDGreeley, Wichita38 min
May 24, 12:42 PM MDTSevere Thunderstorm WarningGLDCheyenne, Sherman26 min
May 24, 12:45 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace30 min
May 24, 12:57 PM MDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita13 min
May 24, 1:01 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace29 min
May 24, 1:25 PM MDTSevere Thunderstorm WarningGLDCheyenne, Sherman15 min
May 24, 4:21 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins39 min
May 24, 4:57 PM MDTSevere Thunderstorm WarningGLDRawlins63 min
May 24, 5:15 PM MDTSevere Thunderstorm WarningGLDThomas60 min
May 24, 5:56 PM MDTSevere Thunderstorm WarningGLDDecatur, Rawlins64 min

Nearby

Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.